5th Pyrenean Interdisciplinary Research Event (PIREN)

Ax-les-Thermes, France, January 29-31, 2020.

Organizers: B. Bago, E. Dekeyser S. Dridi, J. Conway, A. Micheletti, L. Rosenzweig

DAY 1 – WEDNESDAY, JANUARY 29

Arrival at Hotel Le Grillon, Ax-les-Thermes

16:00-17:15 **Opening & Plenary 1**

16:00-16.05 Paul Seabright, IAST & TSE, Opening comments

16.05-16:55 **Ingela Alger**, IAST & TSE "On the evolution of male-male competition"

16:55-17:25 30-min Group Discussion led by Slimane Dridi

17:25-17:40 Break

17:40-18:20 Panel 1 - Conflict & Avoidance

17:40-17:55 **Victor Gay**, "The Road to Rebellion: State-Building and Rural Uprisings in the Run-Up to the French Revolution"

17:55-18:10 **Alberto Micheletti**, "Conflicts of interest over military alliances and the evolution of large-scale human societies"

18:10-18:25 **Vivek Venkataraman**, "Why flee the state? Testing the Zomia hypothesis"

18:25-18:40 15-min Discussion led by Jan Stuckatz

8.00 Dinner

DAY 2 – THURSDAY, JANUARY 30

08:30- 09:00: Breakfast

9:00-10:15 Plenary 2

9:00-10.00 **Sébastien Chauvin**, Institut des Sciences Sociales, University of Lausanne "Towards a global super-bourgeoisie?"

10:00-10:15 15-min Group Discussion led by Margot Dazey

10:15-10:30 Coffee

10:30-11:30 PANEL 2 - POWER+INEQUALITY IN SOCIAL NETWORK

10:30-10:45 **Maxime Derex**, "Individuals that bridge different groups are more likely to develop rewarding ideas"

10:45-11:00 **Slimane Dridi**, "The effect of heterogeneity in cognitive abilities on the spread of social behavior in networks"

11:00-11:15 Leah Rosenzweig, "Social Entrepreneurs, Authoritarian Endurance, and Norm Change"

11:15-11:30 15-min Discussion led by Imil Nurutdinov

11:30-13:00 Lunch

13:00 – 14:00: Meetings with External 1 Sébastien Chauvin.

Afternoon Break

17:00-18:00 PANEL 3 - SLEEP, RISK, EMOTIONS

17:00-17:15 Gonçalo Faria, "Evolution of sleep: a mathematical approach"

17:15-17:30 **Francesca De Petrillo**, "Intertemporal choice, risk preferences, and social dominance: an experimental investigation"

17:30-17:45 **Bence Bago**, "Fake news, fast and slow: the role of deliberation and emotional processing"

17:45-18:00 15-min Discussion led by *Elizabeth Dekeyser*

18:00-18:15 Break

18:15-19:15 PANEL 4 – LOVE & COOPERATION

18:15-18:30 Lauren Bader, "Social-Emotional Development in Early Gamo Childhood: The Role of Family and Culture in a Hierarchical Society"

18.30-18:45 **Catherine Molho**, "Power and Cooperation in Social Dilemmas: A Meta-Analysis"

18:45-19:00 **Sabine Nöbel**, "The Power of Love – A Case Study in *Drosophila melanogaster*"

19:00-19:15 15-min Discussion led by Leah Rosenzweig

8.00 Dinner

DAY 3 – FRIDAY, JANUARY 31

08:30- 09:00: Breakfast

9:00-10:15 Plenary 3

9:00-10.00 Lotte Thomsen, Department of Psychology, University of Oslo & Department of Political Science, Aarhus University "Evolved Representations and Motives for Inequality and Reciprocity"

10:00-10:15 Group Discussion led by Jane Conway

10:15-10:30 Coffee

10:30-11:50 PANEL 5 – DIFFERENCE & SAMENESS: INTER-GROUP/PERSONAL RELATIONS

10:30-10:45 **Elizabeth Dekeyser**, "Local political power and perceptions of marginalized groups in France"

10:45-11:00 Saurabh Pant. "A Survey Experiment on Nationalism in India"

11:00-11:15 **Jane Conway**, "Neurodivergence and The Double Empathy Problem: How do we understand people who are different to ourselves?"

11:15-11:30 **Margot Dazey**, "Dominated dominants: Upper-class Muslims in France and the United Kingdom"

11:30-11:50 20-min Discussion led by Alberto Micheletti

11:50-13:00 Lunch

13:00 – 14:00: Meetings with Lotte Thomsen.

Afternoon Break

17:30-18:50 PANEL 6 - MONEY: POWER+INEQUALITY

17:30-17:45 Imil Nurutdinov, "Reforming the Public Sector" (with Vasily Korovkin)

17:45-18:00 Jan Stuckatz, "Political Alignment between Firms and Employees"

18:00-18:15 **Zachary Garfield**, "Gender inequality and market integration among the Hamar in Southwest Ethiopia"

18:15-18:30 **Michael Becher**, "Curbing Unequal Representation: The Impact of Labor Unions on Legislative Responsiveness in the US Congress"

18:30-18:50 20-min Discussion led by Gonçalo Faria

8.00 Dinner

Saturday, February 1 – back to Toulouse